Alert archive / Missouri / Special Weather Statements in 2019
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Nov 21, 2019, 2:21 AM CST for 6 counties in Missouri; Leavenworth County, Wyandotte County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2019, 2:21 AM CST (08:21 UTC)
- Expired
- Nov 21, 2019, 3:00 AM CST
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
Counties Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 71 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WWUS83 KEAX 210821
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
221 AM CST Thu Nov 21 2019
KSZ025-103>105-MOZ012>014-020>023-028>030-037-210900-
Wyandotte KS-Leavenworth KS-Johnson KS-Atchison KS-Buchanan MO-
Ray MO-Livingston MO-Andrew MO-Clay MO-Platte MO-Clinton MO-
Daviess MO-De Kalb MO-Jackson MO-Caldwell MO-
221 AM CST Thu Nov 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEAVENWORTH...SOUTHEASTERN
ATCHISON...WYANDOTTE...NORTHERN JOHNSON...EASTERN BUCHANAN...
SOUTHEASTERN ANDREW...NORTHWESTERN JACKSON...NORTHWESTERN
LIVINGSTON...SOUTHERN DAVIESS...CLAY...CLINTON...NORTHWESTERN RAY...
CALDWELL...PLATTE AND DEKALB COUNTIES UNTIL 300 AM CST...
At 221 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Stewartsville to Dearborn to near McLouth
to near Williamstown. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kansas City, Overland Park, Independence, Shawnee, Lenexa,
Leavenworth, Leawood, Liberty, Gladstone, Prairie Village, Lansing,
Excelsior Springs, Merriam, Cameron, Mission, Smithville, Kearney,
Bonner Springs, De Soto and Parkville.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 9.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 68.
Interstate 35 in Kansas between mile markers 225 and 235.
Interstate 29 between mile markers 0 and 42.
Interstate 635 between mile markers 0 and 12.
Interstate 435 between mile markers 3 and 64.
Kansas Turnpike between mile markers 206 and 226.
LAT...LON 3938 9518 3950 9495 3994 9458 3996 9363
3940 9400 3896 9460 3897 9506 3899 9507
3897 9509 3898 9516 3898 9519
TIME...MOT...LOC 0821Z 250DEG 50KT 3970 9454 3954 9475 3921 9511 3903
9529
$$
KurtzWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Nov 20, 11:00 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 20, 11:00 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1100 PM CST Wed Nov 20 2019 .Discussion... Issued at 242 PM CST WED NOV 20 2019 Latest water vapor imagery with 1.5 pvu pressure overlaid shows a large upper trough over southern California. A leading upper wave was moving out of the Four Corners region. Strong ascent ahead of the leading wave, along with strong moisture transport into the area, is leading to showers and storms in western Oklahoma. As this wave continues to track to the northeast, rain with embedded thunderstorms will become more widespread across eastern Kansas and Missouri. The timing of this should be late this afternoon/ this evening for onset with precipitation becoming widespread late this evening and overnight. Rain amounts with this system should generally be about a quarter to half an inch, with localized higher amounts in areas of convection. The cold front associated with this upper trough will move through the area tomorrow morning. Cold advection behind this front will lead to falling through the day. So temperatures in the mid 50s around sunrise in the KC area will fall to around 40 by sunset. For Friday into Saturday, what's left of the now sheered apart main upper trough will move through the area. This may result in some light precipitation across the area. The better chances will remain south of the forecast area but there's still a small chance for precipitation far enough north that some wintry weather is possible. Little or no precipitation is expected at this time and confidence that anything will actually fall further north is low. Quiet weather with cooler than normal temperatures are expected over the weekend. There remains very little agreement with the models for next week. The GFS has had a signal for a strong winter storm in the middle of the country. The Canadian and the ECMWF have flipped from having a system to no system to varying the strength of the the system that moves through. So there remains little confidence in the forecast for next week at this time. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1046 PM CST WED NOV 20 2019 Scattered showers will persist over the terminals through the overnight hours, while the more moderate showers along a cold front will push through the area within the 09Z to 10Z time frame. There is some potential for marginal low-level wind shear overnight as winds near 2kft approach 45 to 50 knots, though directional shear will be minimal and speed shear will be marginal given increased surface winds. Precipitation will clear east by the early morning, though MVFR ceilings will likely linger through the morning and into the afternoon. Will see a gradual improvement by Thursday evening, while winds remain northwesterly in the wake of the cold front. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Welsh
Hazardous weather outlook, Nov 20, 5:02 AM CST, 21 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CST Wed Nov 20 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CST Wed Nov 20 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few embedded thunderstorms will be possible this evening, but no hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Nov 21, 2:21 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
221 AM CST Thu Nov 21 2019
KSZ025-103>105-MOZ012>014-020>023-028>030-037-210900-
Wyandotte KS-Leavenworth KS-Johnson KS-Atchison KS-Buchanan MO-
Ray MO-Livingston MO-Andrew MO-Clay MO-Platte MO-Clinton MO-
Daviess MO-De Kalb MO-Jackson MO-Caldwell MO-
221 AM CST Thu Nov 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR LEAVENWORTH...SOUTHEASTERN
ATCHISON...WYANDOTTE...NORTHERN JOHNSON...EASTERN BUCHANAN...
SOUTHEASTERN ANDREW...NORTHWESTERN JACKSON...NORTHWESTERN
LIVINGSTON...SOUTHERN DAVIESS...CLAY...CLINTON...NORTHWESTERN RAY...
CALDWELL...PLATTE AND DEKALB COUNTIES UNTIL 300 AM CST...
At 221 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Stewartsville to Dearborn to near McLouth
to near Williamstown. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kansas City, Overland Park, Independence, Shawnee, Lenexa,
Leavenworth, Leawood, Liberty, Gladstone, Prairie Village, Lansing,
Excelsior Springs, Merriam, Cameron, Mission, Smithville, Kearney,
Bonner Springs, De Soto and Parkville.
This includes the following highways...
Interstate 70 in Missouri between mile markers 0 and 9.
Interstate 70 in Kansas between mile markers 410 and 423.
Interstate 35 in Missouri between mile markers 0 and 68.
Interstate 35 in Kansas between mile markers 225 and 235.
Interstate 29 between mile markers 0 and 42.
Interstate 635 between mile markers 0 and 12.
Interstate 435 between mile markers 3 and 64.
Kansas Turnpike between mile markers 206 and 226.
LAT...LON 3938 9518 3950 9495 3994 9458 3996 9363
3940 9400 3896 9460 3897 9506 3899 9507
3897 9509 3898 9516 3898 9519
TIME...MOT...LOC 0821Z 250DEG 50KT 3970 9454 3954 9475 3921 9511 3903
9529
KurtzNearby
Special Weather Statements in Missouri, 2019Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.